Internal Medicine
Online ISSN : 1349-7235
Print ISSN : 0918-2918
ISSN-L : 0918-2918
Amiodarone-induced Thyrotoxicosis with Cardiopulmonary Arrest
Kosuke InoueJun SaitoTetsuo KondoKaoru MikiChiho SugisawaYuya TsurutaniNaoki HasegawaShinya KowaseYukio KakutaMasao OmuraTetsuo Nishikawa
Author information
JOURNALS OPEN ACCESS Advance online publication

Article ID: 9177-17

Details
Abstract

We describe a case of amiodarone-induced thyrotoxicosis (AIT) with cardiopulmonary arrest (CPA) in a 49-year-old woman. The patient had been treated with amiodarone for non-sustained ventricular tachycardia. Two weeks prior to her admission, she developed thyrotoxicosis and prednisolone (PSL, 30 mg daily) was administered with the continuation of amiodarone. However, she was admitted to our hospital for CPA. We performed total thyroidectomy to control her thyrotoxicosis and the pathological findings were consistent with type 2 AIT. She gradually improved and was discharged on day 84. This case demonstrates the importance of considering immediate total thyroidectomy for patients with uncontrollable AIT.

Information related to the author
© 2018 by The Japanese Society of Internal Medicine
feedback
Top